Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 212, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 4, 2000, 4:39 PM CDT for Scott County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2000, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 4, 2000, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scott County, IL
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 042140 SVRSPI ILC171-042230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 439 PM CDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN CENTRAL ILLINOIS * UNTIL 530 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ALSEY...OR ABOUT 7 MILES SOUTHWEST OF WINCHESTER...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALSEY WINCHESTER EXETER THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTCS. LAT...LON 3956 9068 3954 9047 3957 9033 3973 9049 EH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 4, 3:00 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT TUE JUL 4 2000
FORECAST CONCERNS THIS PD WL BE PLACEMENT OF FFA FOR TNT AND ADDL
MCS DVLPMT AND MOVMT IN LTR PDS.
CONVECTIVELY INDUCED VORT SHOWING UP NICELY ON WATER VAPOR AND IR LOOPS
THIS AFTN OVR IA. LATEST IR INDICATING CLOUD TOPS COOLING AGAIN OVR
SE IA/WRN IL AS CELLS ENCOUNTER MOIST AND VERY UNSTABLE AIR MASS. 18Z
SFC MAP SHOWING BNDRY FM PIA TO JUST NORTH OF CMI WITH DEW POINTS IN
THE MID AND UPR 70S SOUTH OF BNDRY. BEST MOISTURE CONVERGENCE AND UPR
LVL DIVERGENCE PROGGED INTO CWA AFT 20Z WITH PWATS GREATER THAN 2"
ALONG BNDRY. FFG VALUES ARE LOWEST FROM SHELBY TO PIATT COUNTIES AND
EAST WHERE HOURLY VALUES ARE FROM 0.5-0.75". REPORTS TO OUR WEST INDICATE
1.5"/HR WERE COMMON ALONG ENHANCED REFLECTIVITY OVR EXTREME WRN IL.
NGM MODEL HAS BEEN VERIFYING THE BEST WITH THE VORT MAX AND QPF OVR THE
PAST FEW RUNS AND SEE NO REASON TO STRAY TOO FAR IN THE SHORT TERM FROM
OUR OLD FRIEND.
MODELS INDICATING CONVECTIVELY INDUCED VORT WL TRACK ACRS CNTRL IL THIS
EVENING AND SHOULD PUSH EAST OF STATE AFTR 06Z. WL KEEP MENTION OF HEAVY
RAINFALL DURING THE EVENING HOURS WEST AND OVRNGT ACRS OUR FAR SOUTHEAST
COUNTIES. WL USE PLACEMENT OF FFA BASED ON COMBO OF ETA/NGM QPF AND
LOCATION OF BEST THETA-E ADV/UPR LVL DIV COUPLET THIS EVENING...WHICH IS
JUST SOUTH OF SYNOPTIC SCALE BNDRY. SYSTEM SHOULD SHIFT EAST LT TNT WITH
LOW CLDS AND FOG IN ITS WAKE FOR WED MRNG. NEXT FCST CHALLENGE WL BE IF
AND WHERE NEXT MCS DVLPS ON WED. MODELS NOT REAL CLEAR ON THIS AS THEY
ARE SUGGESTING THETA-E RIDGE WELL TO THE WEST WED AFTN WITH EXPLOSIVE
DVLPMT NEAR 850 WARM AXIS AND H250 UPR LVL DIVERGENCE WED NIGHT OVR
NE...SD AND NW IA. THIS MCS WOULD TEND TO SHIFT ESE INTO IL ON THU.
BUT NOT REAL CONFIDENT ON TIMING AND PLACEMENT OF CONVECTION LT WED INTO
THU SO WL CARRY POPS THRU THIS TIME PD. GUID TEMPS HAVE NOT BEEN TOO BAD
ARND HERE LATELY SO SEE NO REASON TO STRAY TOO FAR FROM THOSE THRU WED
NIGHT.
MED RANGE MODELS CONTINUE TO ADVERTISE THAT CNTRL US RIDGE WILL AMPLIFY
ACRS MIDWEST OVR THE WEEKEND AS TROFS SETTLE IN ACRS ERN CAN AND THE
PACIFIC NW. WARM AND DRY WX EXPECTED FOR THE WEEKEND SO NO BIG CHANGES
TO CURRENT EFP. THANKS TO IND AND PAH FOR THE COORD THIS AFTN.
PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...
SPI BB 069/086 067/088 070 44833
PIA BB 068/084 068/087 068 44834
DEC BB 069/085 067/088 070 44833
CMI BB 068/084 068/086 069 44834
MTO BB 070/088 070/089 070 44833
LWV BB 072/089 072/090 072 44843
.ILX...FLASH FLOOD WATCH TNT ALONG AND EAST OF A SHELBYVILLE TO HOOPSETON
LINE.
SMITHIn the hours before
Special weather statement, Jul 4, 11:00 AM CDT, 5 hours 39 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE JUL 4 2000 ...THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT... EXPECTED THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS. A STATIONARY FRONT ACROSS CENTRAL ILLINOIS COMBINED WITH A DISTURBANCE MOVING OUT OF IOWA INTO ILLINOIS THIS AFTERNOON...WILL ALLOW THUNDERSTORM ACTIVITY TO IGNITE THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND TONIGHT ACROSS MOST OF CENTRAL AND SOUTHEAST ILLINOIS. THE PRIMARY THREAT FROM THESE STORMS WILL BE MAINLY DAMAGING WINDS...LARGE HAIL...AND EXCESSIVE RAINFALL. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. ALTHOUGH THE CHANCES FOR ORGANIZED SEVERE WEATHER WILL DIMINISH INTO THE OVERNIGHT...HEAVY RAIN WILL REMAIN A THREAT INTO THE OVERNIGHT HOURS. SOME AREAS IN CENTRAL ILLINOIS MAY RECEIVE 1 TO 3 INCHES OF RAINFALL BEFORE DAWN WEDNESDAY MORNING. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS STHOULD MONITOR THE LATEST WEATHER CONDITIONS AND WILL LIKELY BE ACTIVATED THIS AFTERNOON AND INTO EVENING. EH
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.